# SDR 2002FA0000223

- Difficulty date: February 6, 2002
- Submitted: February 21, 2002
- Operation: General aviation
- Aircraft: N4206K
- Make and model: Cessna 172R
- Aircraft serial: 17280751
- Engine: Lyc IO360A1A
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Roller
- Part number: 0523921
- Condition: Gouged
- Location: Te Flap
- Part time: 933 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ACCOMPLISHMENT OF SB, THE LT FLAP INBOARD TRACK INBOARD AFT BEARING SUPPORT ARM WAS FOUND TO BE GOUGED .025 INCH DEEP MATCHING THE OUTER RADIUS OF THE ROLLER ASSEMBLY.  THE ROLLER ASSEMBLY WAS FOUND TO HAVE THE INNER ROLLER CAGE OFFSET ENOUGH TO ALLOW THE OUTSIDE DIAMETER OF THE ASSEMBLY TO ROTATE AGAINST THE FLAP SUPPORT ARM CAUSING THE GOUGE.  THE OFFSET OF THE INNER CAGE WAS FOUND TO BE .025 INCH MATCHING THE DEPTH OF THE GOUGE.  PROBABLE CAUSE APPEARS TO BE IMPROPER CENTERING OF THE INNER BEARING CAGE AT INITIAL ASSEMBLY.  MFG HAS BEEN NOTIFIED.  RECOMMEND BEARING INSPECTION AT FLAP INSTALLATION AND ASSURING CLEARANCE BETWEEN THE BEARING ENDS AND THE FLAP SUPPORT ARMS.
